Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 6, NWS Guam
NWS Guam issued this small craft advisory at Apr 25, 2021, 2:28 AM CDT. It took effect at Apr 25, 2021, 7:25 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 2:28 AM CDT (07:28 UTC)
- In effect from
- Apr 25, 2021, 7:25 AM CDT
- Expired
- Apr 26, 2021, 3:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Guam
The text
As transmitted.
154 WHGM70 PGUM 250728 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 528 PM ChST Sun Apr 25 2021 PMZ151>154-252100- /O.NEW.PGUM.SC.Y.0006.210425T2000Z-210426T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 528 PM ChST Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM CHST TUESDAY... * WHAT...Seas of 7 to 10 feet expected by Monday morning. * WHERE...Marianas Coastal Waters. * WHEN...From 6 AM Monday to 6 AM ChST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas will slowly build overnight, with highest seas over the western waters. Conditions will improve Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kleeschulte
4 follow-up statements
308 WHGM70 PGUM 251225 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 1025 PM ChST Sun Apr 25 2021 PMZ151>154-252100- /O.EXT.PGUM.SC.Y.0006.210425T1225Z-210426T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 1025 PM ChST Sun Apr 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CHST TUESDAY... * WHAT...Seas of 7 to 10 feet expected. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 AM ChST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kleeschulte
440 WHGM70 PGUM 251923 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 523 AM ChST Mon Apr 26 2021 PMZ151>154-260900- /O.CON.PGUM.SC.Y.0006.000000T0000Z-210426T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 523 AM ChST Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Southwest winds 15 to 25 kt and seas 7 to 10 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Multiple swells generated by the remnants of Surigae and a large mid-latitude low will produce large, choppy seas. These sea conditions will make the operation of small craft difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Aydlett
786 WHGM70 PGUM 260600 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 400 PM ChST Mon Apr 26 2021 PMZ151>154-262000- /O.CON.PGUM.SC.Y.0006.000000T0000Z-210426T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 400 PM ChST Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Combined seas 8 to 10 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...These sea conditions will make the operation of small craft hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Middlebrooke
218 WHGM70 PGUM 262015 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 615 AM ChST Tue Apr 27 2021 PMZ151>154-262115- /O.EXP.PGUM.SC.Y.0006.000000T0000Z-210426T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 615 AM ChST Tue Apr 27 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Waves have diminished below the 10 foot criteria for a small craft advisory, so the advisory has been allowed to expire. Winds will build from the east in the week ahead, but are expected to stay below small craft advisory criteria. $$ Stanko
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 4:18 PM CDT, 10 hours 10 minutes earlier.
Area forecast discussion, Apr 24, 4:18 PM CDT, 10 hours 10 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 718 AM ChST Sun Apr 25 2021 .Marianas Synopsis... Clear skies over the Marianas are being encroached on from the west by a monsoon-like trough that is associated with Subtropical Storm Surigae. Buoys are beginning to spike as swells from the distant Surigae and a mid- latitude cyclone reach the Marianas. && .Discussion... Today will be dry and clear for the first half of the day. Cloud cover and showers will increase as the trough approaches the islands. Southwestern winds will also increase today due to the influence of Subtropical Storm Surigae. Throughout today, these stronger southwesterlies will bring more moisture to the region, and by tonight, thunderstorms will be possible. The latest forecast remains mostly unchanged from the previous one as model guidance and present conditions remained steady-state. While the monsoon-like trough will reach the Marianas waters tonight, the bulk of the convection is expected Monday and Tuesday. Consistent with previous runs, the GFS and ECMWF agree that the heaviest showers and strongest winds will be north of Saipan, near Agrihan and Pagan. For the far northern CNMI, a Special Weather Statement has been issued as strong winds are expected to reach 30 mph, possibly gusting to 40 mph, on Monday. Farther south, conditions are not expected to be as intense, but individual storms could produce strong outflow boundaries. After the passage of the system, trade-winds will start up again, leading to dry conditions for the latter half of the week. One interesting element in our forecast is the significant increase in low-level shear on the 12z sounding. The broad wind pattern around Surigae will continue to cause our winds to veer, meaning that shear values could increase more. The presence of favorable shear could lead to conditions conducive for stronger thunderstorms starting tonight. && .Marine... The high surf advisory was updated to include north facing reefs along with west facing reefs. Buoys show a long period north swell of 5 feet at 13 seconds along with the west swell. These swells are coming from two different sources, the first is Surigae which is causing the west swell. As Surigae move east, the swell will slowly shift and will come from the northwest starting Monday. The second source is a mid-latitude cyclone well east of Japan. Both of these swells are contributing to the hazardous surf, which will last at least through Tuesday morning. By Tuesday morning, the high surf along west facing reefs may be dropped while the advisory for north facing reefs could be extended. && .Fire weather... The KBDI rose again due to continuing very dry conditions. The KBDI now sits at 733. A red flag warning could be possible today as winds will increase ahead of possible wetting rains. Winds at higher elevations will be close to 22 mph threshold for a red flag warning. Starting tonight the possibility of wetting rains will increase, hopefully bringing some much-needed rain to Guam. && .Tropical systems... Subtropical Storm Surigae is located approximately 860 miles northwest of Guam. This system is currently transitioning into an extratropical storm as it continues to move eastward, well north of the Marianas. && .Eastern Micronesia... Rather quiet conditions are seen across the region with gentle to moderate easterly trades. Showers and thunderstorms are found well south of Majuro in proximity of an area of trade-wind convergence while weakly-convergent flow also triggers a few showers and thunderstorms north of Pohnpei. The current forecast maintains a dry trade-wind pattern through the week for all 3 locations. Models indicate increasing cloudiness and showers just west of and south of Pohnpei by Monday as a trade-wind surge reaches the weaker winds of a surface ridge just to the west. This convergence will give rise to more clouds, and perhaps a few more showers, but models ultimately show the showers quickly sliding to the south of Pohnpei and Kosrae Tuesday and Wednesday. Wave models continue to show a gradual increase in sea heights from a current 4 to 6 feet to between 5 and 7 feet around Monday as northerly swell builds in. These heights are based mainly on the ECMWF wave model which is 1 to 2 feet higher than the global wave. For a brief period Monday or Tuesday, surf along north facing reefs could approach hazardous levels of 9 feet, mainly at Pohnpei and Kosrae. && .Western Micronesia... A surface ridge extends SW-NE across the region with quiet weather seen at all 3 locations. However, westerly winds are beginning to push into Yap and Palau, bringing an increase in clouds and isolated showers. While only isolated showers are expected today, convection will slowly increase tonight across both Yap and Palau as a monsoon tail of moisture extending south from Subtropical Storm Surigae sweeps across the region from west to east. Showers and thunderstorms will diminish late Monday into Tuesday as regional winds become variable, eventually shifting to east Wednesday or Thursday. At Chuuk, dry weather will persist through tonight, but increasing trade-wind convergence will bring an uptick in showers and thunderstorms by Monday. These showers and thunderstorms will gradually slide to the southeast around Tuesday. Northerly swell is still set to increase across the region through the day with seas increasing to between 5 and 8 feet by tonight for Yap and Palau. Based on latest ECMWF wave model, which is a foot or two higher than the GFS-based global wave, Yap could see the highest chance of surf reaching hazardous levels of 9 feet sometime Monday so will have to keep an eye on altimetry data to best evaluate model performance. Chuuk, somewhat in the lee of the Marianas for the initial NW swell event, will see a less-pronounced sea rise, perhaps up to between 5 and 7 feet by midweek. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Surf Advisory until 6 AM ChST Tuesday for GUZ001>004. Marianas Waters...None. && Marianas: Slaughter Micronesia: Aydlett
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:45 PM CDT | Red Flag Warning | GUM | 6 hr |
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.